Alert archive / North Carolina / Flash Flood Warnings in 2008

Flash Flood Warning 21, NWS Blacksburg, VA

June 11, 2008Rockingham County, Stokes County, North Carolina

NWS Blacksburg, VA issued this flash flood warning at Jun 11, 2008, 11:38 PM EDT for Rockingham County, Stokes County, North Carolina. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2008, 11:38 PM EDT (03:38 UTC)
Expired
Jun 12, 2008, 3:48 AM EDT
In force
4 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Rockingham County, NC, Stokes County, NC

The radar

The Roanoke radar (KFCX), 75 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.6 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2008-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2008-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
116 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
1720 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRNK 120341
FFWRNK
NCC157-169-120945-
/O.NEW.KRNK.FF.W.0021.080612T0338Z-080612T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1138 PM EDT WED JUN 11 2008

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA
  STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA

* UNTIL 545 AM EDT THURSDAY.

* AT 1136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINNACLE...
  HANGING ROCK STATE PARK...VADE MECUM...SANDY RIDGE...
  PRESTONVILLE...MEADOWS...LAWSONVILLE...DILLARD...DANBURY...CAPELLA
  AND AYERSVILLE

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA WHICH WILL RESULT IN RAPID RISES OF CREEKS AND STREAMS 
ACROSS THE REGION.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3626 8045 3627 8045 3653 8026 3654 7998
      3625 8000
TIME...MOT...LOC 0338Z 180DEG 0KT 3633 8011

$$

JH
2 follow-up statements
000 
WGUS71 KRNK 120523
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
118 AM EDT THU JUN 12 2008

NCC157-169-120945-
/O.CON.KRNK.FF.W.0021.000000T0000Z-080612T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROCKINGHAM NC-STOKES NC-
118 AM EDT THU JUN 12 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM EDT FOR
STOKES AND WESTERN ROCKINGHAM COUNTIES...

AT 113 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
SHOW CLUSTERS OF SHOWERS AND THUNDERSTORMS OVER THE WARNED AREA. 
ALTHOUGH MOST OF THE RAINFALL HAD DIMINISHED IN THE PAST 30 
MINUTES...RUNOFF FROM THE EARLIER DOWNPOURS COULD PRODUCE FLASH 
FLOODING ACROSS PARTS OF EASTERN STOKES COUNTY AS WELL AS EXTREME 
NORTHWEST ROCKINGHAM COUNTY.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BLACKSBURG.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3631 8030 3636 8034 3653 8026 3654 7998
      3630 8003
TIME...MOT...LOC 0518Z 180DEG 0KT 3649 8008

$$

JH
000 
WGUS71 KRNK 120748
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
347 AM EDT THU JUN 12 2008

NCC157-169-120757-
/O.CAN.KRNK.FF.W.0021.000000T0000Z-080612T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROCKINGHAM NC-STOKES NC-
347 AM EDT THU JUN 12 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR STOKES AND
WESTERN ROCKINGHAM COUNTIES...

HEAVY RAIN HAS ENDED OVER THE WARNED AREA AND NO REPORTS OF FLOODING 
HAVE BEEN RECEIVED...THUS THE FLASH FLOOD WARNING HAS BEEN 
CANCELLED.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3631 8030 3636 8034 3653 8026 3654 7998
      3630 8003
TIME...MOT...LOC 0747Z 180DEG 0KT 3649 8008

$$

JH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 8:03 PM EDT, 3 hours 35 minutes earlier.

Area forecast discussion, Jun 11, 8:03 PM EDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
803 PM EDT WED JUN 11 2008

.SYNOPSIS...
A WEAK COLD FRONT WAS STALLED ACROSS NORTH CAROLINA THIS
AFTERNOON. THE FRONT WILL THEN DISSIPATE OVERNIGHT INTO THURSDAY
AHEAD OF ANOTHER COLD FRONT SET TO APPROACH THE AREA ON FRIDAY.
THIS FRONT LOOKS TO WORK ITS WAY THROUGH THE REGION DURING THE
WEEKEND.

&&

.NEAR TERM /THROUGH THURSDAY/...
SOUTHEAST LOW LEVEL FLOW INCREASES TONIGHT BRINGING IN ATLANTIC
MOISTURE AND RAISING THE PRECIPITABLE WATER ALONG THE EAST SLOPES OF
THE BLUE RIDGE. A FEW SMALL SHOWERS HAVE DEVELOPED OVER FAR
SOUTHWEST VA ALONG THE I-81 CORRIDOR...WHILE STRONGER TSTMS WERE
DEVELOPING OVER WESTERN NC AND MOVING NORTHWEST. CHANCES FOR
CONVECTION WILL INCREASE ACROSS NW NC AS THE EVENING PROGRESSES.
BEST ISENTROPIC LIFT AND UPSLOPE IS IN THE 06-12Z TIME RANGE.

HAVE LOWERED CHANCE OF RAIN FOR THURSDAY MORNING. BUT BY AFTERNOON
COUNTY WARNING AREA IS BACK IN THE UNSTABLE AIRMASS. SCATTERED
THUNDERSTORMS WILL DEVELOP WITH DAYTIME HEATING. CLOUDS AND
THUNDERSTORMS WILL KEEP HIGH TEMPERATURES IN THE SOUTHWEST BELOW MAV
GUIDANCE.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
INSITU BUBBLE HIGH DEVELOPS IN THE WAKE OF RAIN AND CLOUDS IN THE
EAST THURSDAY NIGHT. WITH AN UPPER LEVEL RIDGE AND SURFACE HIGH
CENTERED OVER THE AREA...LOW STRATUS DECK AND FOG ARE POSSIBLE
THURSDAY NIGHT INTO FRIDAY MORNING. ON FRIDAY...SURFACE HIGH
PRESSURE SLIDES OFF THE EAST COAST AND A RETURN OF SOUTHERLY FLOW
WILL BRING WARM MOIST AIR BACK INTO THE REGION. MAINLY
OROGRAPHICAL/DIURNAL CONVECTION IS POSSIBLE ACROSS THE MOUNTAINS
DURING FRIDAY AFTERNOON THEN SLIDES TO THE EAST DURING THE EVENING.
COVERAGE DOES NOT LOOK TO IMPRESSIVE...THEREFORE WILL KEEP CHANCE
POPS RUNNING.

DEPENDING ON THE AMOUNT OF CLOUD COVER FRIDAY...TEMPERATURE SHOULD
WARM INTO THE MID 80 TO MID 90S. WITH +20C 850 TEMPERATURES ENTER
THE REGION...MOST CLEAR SKIES COULD BRING UPPER 80S TO UPPER 90S
ACROSS THE AREA FRIDAY WITH HEAT INDICES PUSHING TRIPLE DIGITS IN
THE PIEDMONT. TEMPERATURE THROUGH THE PERIOD WILL RUN ABOUT 10F
ABOVE NORMAL.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
THE COLD FRONT LOOKS SLOWER AND LESS IMPRESSIVE FOR SATURDAY WITH
CONVECTION OPPORTUNITIES BEST IN SE WV LATE IN THE AFTERNOON. JET
DYNAMICS ALSO WEAKER AND WELL TO THE NORTH THAN YESTERDAYS MODEL
RUNS. AS THE FRONT WORKS TO THE EAST COAST...CONVECTION BECOMES MORE
SCATTERED AND LESS ORGANIZED ALONG AND EAST OF THE BLUE
RIDGE...ESPECIALLY WITH AN UPPER LEVEL RIDGE OVERHEAD. WITH A SLOWER
MOVING FRONT...LINGERING SHOWERS ARE POSSIBLE TOWARDS SOUTHSIDE
SUNDAY MORNING. FOLLOWING THE FRONT PASSAGE...ZONAL FLOW DEVELOPS
OVER THE AREA ON MONDAY. ANY DISTURBANCES SHOULD REMAIN NORTH AND
THROUGH THE OHIO VALLEY. IF ANYONE WOULD SEE SHOWERS MONDAY NIGHT
INTO TUESDAY...IT WILL LIKELY BE SE WV. DOWNSLOPING FLOW AND LITTLE
ENERGY SHOULD KEEP THE REST OF THE CWA MOSTLY DRY. WEDNESDAY INTO
FRIDAY...UPPER LEVEL TROUGH SHOULD BE OVER THE EAST COAST. THIS WILL
RESULT IN COOLER MORE COMFORTABLE TEMPERATURES. UNTIL THEN...EXPECT
TEMPERATURES TO REMAIN ABOVE NORMAL.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
SCT CUMULUS HAS DEVELOP ALONG THE BLUE RIDGE...BUT NORTHEAST
SURFACE WINDS AREA LOWERING THE DEW POINTS AND KEEPING THE MOST
UNSTABLE AIR JUST TO THE SOUTH OF THE FORECAST AREA. EXPECTED
ISOLATED SHOWERS AND THUNDERSTORMS IN THE NORTHWEST NORTH CAROLINA
MOUNTAINS THIS AFTERNOON. BUFKIT WAS SHOWING THIS MAY PROGRESS FAR
ENOUGH NORTH TO GET CLOSE TO BLF SO HAVE KEPT VCTS IN THE TAF FOR
LATE IN THE DAY.

AS SOUTHEAST LOW LEVEL FLOW INCREASES TONIGHT BRINGING IN ATLANTIC
MOISTURE...CEILINGS WILL LOWER TO MVFR AT ROA...BLF AND LWB...AND
TO JUST ABOVE MVFR VALUES AT DAN. LIGHT TO MODERATE SHOWERS WILL
BECOME MORE WIDESPREAD BY 06Z...RESULTING IN MVFR VISIBILITIES.

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE COUNTY WARNING
AREA ON THURSDAY BUT THIS WILL BE MAINLY WITH DAYTIME HEATING. NO
REFLECTION OF ANY CHANCE OF THE STORMS SINCE THREAT WILL BE MAINLY
AFTER 18Z THURSDAY.

THE END OF THE WEEK INTO THE WEEKEND WILL FEATURE A RETURN TO HIGH
PRESSURE...WITH MAINLY VFR CONDITIONS...EXCEPT FOR ISOLATED TO
SCATTERED LATE DAY THUNDERSTORMS WITH THE HIGHEST CHCS IN THE
MTNS AS THE NEXT COLD FRONT ARRIVES LATE SATURDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS
NEAR TERM...AMS/JS
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...AMS
Hazardous weather outlook, Jun 11, 3:31 AM EDT, 20 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
331 AM EDT WED JUN 11 2008

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-120745-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
331 AM EDT WED JUN 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 11, 9:20 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
920 PM EDT WED JUN 11 2008

VAZ007-009>013-WVZ042-120215-
SMYTH VA-WYTHE VA-PULASKI VA-BLAND VA-TAZEWELL VA-GILES VA-MERCER WV-
920 PM EDT WED JUN 11 2008

AT 917 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
PULASKI TO 2 MILES WEST OF CERES TO 4 MILES WEST OF RICHLANDS...
MOVING NORTH AT 6 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE
NEAR...CLIFFIELD AT 940 PM EDT...GLEN BURKE AT 950 PM EDT...BLAND AT
955 PM EDT...TAZEWELL...BURKES GARDEN AT 1010 PM EDT...JEWELL RIDGE
AT 1015 PM EDT.

EXPECT FREQUENT LIGHTING...VERY HEAVY RAINFALL OF OVER ONE INCH IN
30 MINUTES TIME...AS WELL AS SMALL HAIL AND GUSTY WINDS WITH THESE
STORMS.

THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG
WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN
BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4.

SK
Special weather statement, Jun 11, 11:27 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1127 PM EDT WED JUN 11 2008

NCZ004-005-120400-
ROCKINGHAM NC-STOKES NC-
1127 PM EDT WED JUN 11 2008

AT 1126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM MADISON TO 5 MILES
SOUTHEAST OF KING...NEARLY STATIONARY. STRONG THUNDERSTORMS WILL BE
NEAR...MADISON AT 1140 PM EDT...MAYODAN...MAYODAN AT MIDNIGHT EDT...

THROUGH 1126 PM EDT...HEAVY RAIN WILL FALL ALONG A LINE EXTENDING
FROM MADISON TO 5 MILES SOUTHEAST OF KING. ALONG A LINE EXTENDING
FROM MADISON TO 5 MILES SOUTHEAST OF KING. HEAVY RAINFALLS WILL
AFFECT...MADISON AT 1140 PM EDT...MAYODAN...MAYODAN AT MIDNIGHT
EDT...

EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM...WITH
1 TO 3 INCHES OF RAIN POSSIBLE OVER THE NEXT HOUR...WITH WINDS
GUSTING TO 40 MPH.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.
Special weather statement, Jun 11, 11:30 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1130 PM EDT WED JUN 11 2008

NCZ019-020-120400-
YADKIN NC-WILKES NC-
1130 PM EDT WED JUN 11 2008

AT 1126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF RONDA...OR ABOUT OVER BUCK
SHOALS...DRIFTING NORTH AT 5 MPH. THE STRONG THUNDERSTORM WILL BE
NEAR...SWANCREEK...CLINGMAN AT MIDNIGHT EDT...

EXPECT RAINFALL AMOUNTS OF 1 TO 2 INCHES DURING THE NEXT
HOUR...WINDS GUSTING TO 45 MPG AND SMALL HAIL.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.
Special weather statement, Jun 11, 11:31 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1131 PM EDT WED JUN 11 2008

NCZ019-020-120400-
YADKIN NC-WILKES NC-
1130 PM EDT WED JUN 11 2008

AT 1126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF RONDA...OR ABOUT OVER BUCK
SHOALS...DRIFTING NORTH AT 5 MPH. THE STRONG THUNDERSTORM WILL BE
NEAR...SWANCREEK...CLINGMAN AT MIDNIGHT EDT...

EXPECT RAINFALL AMOUNTS OF 1 TO 2 INCHES DURING THE NEXT
HOUR...WINDS GUSTING TO 45 MPH AND SMALL HAIL.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 12:57 AM EDTFlash Flood WarningRNKRockingham, Stokes3 hr

Nearby

Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.